# SDR WTU0701

- Difficulty date: July 19, 2007
- Submitted: July 25, 2007
- Operation: General aviation
- Aircraft: N5204Y
- Make and model: Snias AS350B2
- Aircraft serial: 3101
- Aircraft time: 4,091 hours, 5,394 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 3,304 hours, 2,840 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG122Q
- Part serial: 8068MM
- Condition: Seized
- Location: Engine
- Part time: 10 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

WHILE CONDUCTING A SEARCH OVER MOUNTAINOUS TERRIAN AT NIGHT UTILIZING AN SX-5 SEARCHLIGHT, TEN MINUTES INTO THE SEARCH LIGHT QUIT WORKING.  APPROXIMATELY 30 SECONDS LATER THE GENERATOR FAIL LIGHT ILLUMINATED AND THE CREW SMELLED SMOKE IN THE COCKPIT.  APPROXIMATELY 30 SECONDS LATER THE FIRE LIGHT ILLUMINATED.  THE PILOT IMMEDIATELY EXCEUTED EMERGENCY PROCEDURES BY TURNING OFF THE GENERATOR AND LAND AS SOON AS PRACTICAL.  AFTER THE PILOT LANDED AND SHUTDOWN THE AIRCRAFT THEY EXITED AND SAW SMOKE COMING OUT OF THE STARTER GENERATOR COOLING DUCT TUBE.  THE CREW OPENED THE ENGINE COWLING AND THERE WAS NO FIRE BUT EVIDENCE THAT THERE MAY HAVE BEEN ONE INSIDE THE S/G.  UPON REMOVAL THE S/G HAD A SHEARED SHAFT IT WAS
